Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Blacking out, weakening body, nauseated, discomfort

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 126 Questions
Age: 27, Female, non-smoker, no known health problems, only medication: birth control pills, Weight: 140 lbs., Height: 5'7"

Rode about 18 intense roller coasters today from 10:00am to 6:00pm, pretty much non-stop. All was well most of the day aside from standard nerves and shaky legs once in a while. But by 5:00pm, as I would ride things I had already ridden today that hadn't caused problems the first time, I began to black out (just loss of vision and being disoriented) several times on each ride (this happened on the last three coasters). My eyes were wide open, and as we went through stretches with fast turns, quick drops, and lots of G's, I would lose sight and my body would get very tingly. Slightly nauseated after all that, but nothing serious.

Now, 4.5 hrs later...

I cannot still or lie still for more than 10 seconds without feeling like I am still being pinned to my roller coaster seat as it zooms really fast up and down hills, upside-down, all of it. It's like I am on Jupiter with way too much gravity holding me down. I feel it throughout my entire body, and it's very nauseating on top of sheer discomfort. The only thing I can do that makes it better is to sway back and forth. When I stop moving, in any position, it comes right back.

What did I do to myself? And when will it stop??
Posted Wed, 11 Apr 2012 in General Health
Answered by Dr. Tulasi Raman.P 23 minutes later

Thanks for your query.

The symptoms you are experiencing could be due to Post Stress distress. Putting your body through alternating positive and negative 'G' force could have altered your brains response to the body position.

The system responsible for maintenance of body equilibrium in space is the Vestibular Apparatus. Due to your continuous roller coaster ride experiences this system could have been thrown out of balance.

For this to return to normal could a day or two. Most times the person gets better after night sleep. The vestibule also sleeps then. You will be alright soon.

Till then you may experience giddiness, nausea, vomiting etc. You can take any sedative if available over the counter. You can speak to pharmacist about it. Else you may have to medications like beta-histine, anti-emetic and possibly sedatives (for extreme conditions) after prior consultation with your doctor.

If the symptoms does not subside in a couple of days I suggest to consult a doctor / Physician for further examination, investigations and treatment.

I hope my answer has been adequate and informative. If you have any follow up queries I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor